Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Can taking Augmentin post unprotected intercourse create a false negative for Chlamydia and Gonorrhea?

DOCTOR OF THE MONTH - Jan 2014
Jan 2014
User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2002
Answered : 7520 Questions
Question
Ok, I asked about this yesterday in the main forum. After thinking about it and being a little more clear headed, I decided to put it here in the "ask a specialist." Most of my question yesterday went unanswered. What was answered was very short and choppy. Basically, I still don't have an answer. So here we go.

Having quite the panic here.

I had unprotected oral and vaginal sex on the night of December 3rd. This was of the one night stand variety. I don't know anything about the woman other than she "appeared" professional.

17 days later, on the 20th, I noticed a mild burning sensation and a delay in urine stream production when I went to urinate. That sensation has continued. Now I sometimes have it when I am not urinating. (like a very mild discomfort/pain in the urethra) It has not gotten worse and there is absolutely no discharge of any kind. I have even "milked" the urethra and get nothing. The burning/stinging is super super mild and is gone almost immediately when the stream leaves the meatus. In other words, the burn, if it can be called that, is before the urine stream is going.

I went on the 21st, to a clinic to have tests done. I asked for all of them. The whole works. The whole panel including trich. I have every test back as negative except for gonorrhea, chlamydia, and trich. I will not have those results until next Tuesday. And I am in full blown panic/anxiety mode wanting an answer.

So here are my specific questions about this:

1. The day before I went to the clinic, I took Augmentin 875/125. Twice. I know, stupid move, but I really was not thinking it through. Anyway, can Augmentin give me a false negative for Chlamydia, Gonorrhea, or Trich?
Could I have been on the road to having a discharge and knocked it out with those two pills? I wonder about this because the burning/pain has improved a little bit since I took the drug. I have had nothing else since and the symptoms are still very mild. No discharge whatsoever.

2. Can this mild burning be something other than gonorrhea, chlamydia, or trich? I now also have noticed a dull, intermittent pain in the shaft of the penis. Not horrible, just there. I also have started having a dull pain/discomfort between my scrotum and anus as well as behind my scrotum. But I still have no discharge at all through the meatus or really horrible pain when urinating.

3. What is going on with the delayed urine stream? Delayed urine stream has happened to me before but it went away. Over a year ago. The mild burning/discomfort DID NOT happen in the past. The burning/pain is new for me as of early in the morning on the 20th. It is a better today, the 23rd, than it was on the 20th but it is still there! Is that because of the Augmentin?

4. The dull pain in my penis and behind the scrotum is new as of today. Can one those three STD's cause this without the discharge and bad burning?

5. I have expressed the meatus every day to check for redness etc etc. It looks nice and normal. No pain or sensitivity. Pink to light red in color. No discharge. Wouldn't it be inflamed or irritated?

I am well aware that I just have to suck it up and wait until Tuesday for those results but my anxiety level here is really through the roof and I suppose I am wanting to know from a qualified doctor if this is most likely an STD or are my symptoms leaning towards something else? I know I know, you can only go on what I tell you and I have tried to think of everything. If you need any more information please don't hesitate to tell me. Please help me out with this Doc! I am scared to death. I have a lot to lose here.

Ok, that is enough panic and anxiety writing. I would like to thank you in advance for taking time to deal my mess. I look forward to your answer and your opinions of this.



Thank you very much!



Tue, 22 May 2018 in General Health
 
 
Answered by Dr. Kakkar S. 1 hour later
Brief Answer:
Regarding your urinary symptoms

Detailed Answer:
Hello. Thank you.
I am Dr kakkar (Dermatologist and Venereologist). I have noted your concern.
I have answered one of your queries regarding STDs earlier during the day so I have a little background information.

Unprotected sex does carry a risk of STDs including Gonorrhea, Chlamydia, Genital Herpes among others including HIV.
Augmentin used to be effective for Gonorrhea in the past. However neisseria gonorrhoeae gradually became resistant to augmentin over the years and currently cephalosporins e.g intramuscular inj. of Ceftriaxone 250mg is the treatment of choice for Gonorrhea. However Augmentin may partially improve or suppress the signs and symptoms of Gonorrhea. The drug of choice for chlamydia is either Doxycycline or Azithromycin. Not a penicillin group drug.
Pain in the pelvis (between scrotum and anus), penile discomfort, and delayed urinary stream seem to suggest prostatitis i.e inflammation of the prostrate gland that surrounds the urethra. Gonorrhea and Chlamydia can be complicated by prostatitis. I suggest a urologist opinion.
Right now I would suggest you to just wait for the NAAT test result and then follow up. Two weeks post exposure is sufficient ti.e for the test to be conclusive.

Regards
Above answer was peer-reviewed by
 
Follow-up: Can taking Augmentin post unprotected intercourse create a false negative for Chlamydia and Gonorrhea? 21 minutes later
Thank you Doctor Kakkar!!
 
 
Answered by Dr. Kakkar S. 4 hours later
Brief Answer:
You are welcome

Detailed Answer:
Thank you for writing to us.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor